MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G07816
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional, distributor.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during inspection at a distribution facility, foreign matter described as a "strange particle" was found inside the unopened package of a performer mullins guiding sheath.The device did not make contact with any patient.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures and a visual inspection of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Photos of the device were provided, however, which showed a foreign particle inside the sterile barrier of the packaging.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not otherwise made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.The device is packaged with instructions for use, which state to "not use the product if there is a doubt as to whether the product is sterile." based on the information provided and no product returned, investigation has concluded that the device failure can be attributed to a quality control deficiency.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8979187
Report Number1820334-2019-02255
Device Sequence Number3274902
Product Code DYB
UDI-Device Identifier00827002078161
UDI-Public(01)00827002078161(17)211224(10)9403588
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/24/2021
Device Model NumberG07816
Device Catalogue NumberRCFW-7.0-38-63-RB-MTS
Device Lot Number9403588
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1